MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001363660
Medical Device Problem Codes Separation Failure (2547); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 (b)(6).Device evaluated by mfr.: the device was returned for analysis.Visual and microscopic inspection observed that the main coil, the delivery sheath and the introducer sheath were returned.The main coil was detached, bent and stretched at the primary coil and arm coil section.Moreover, the introducer sheath was bent before the twist lock.Functional inspection could not be performed due the main coil and the pusher wire are not interlocking.Dimensional inspection was performed, and the main coil's max zap tip outer diameter (od) and primary coil od passed the specification test.Based on the evidence, the reported allegation of main coil failed to separate was confirmed, since the bent and stretched found during the product inspection, could have contributed to the reported issue.
 
Event or Problem Description
Reportable based on device analysis completed on 25nov2024.It was reported that the coil failed to deploy.The target lesion was located in the abdominal aorta.A 18mm x 20cm interlock-35 coil was advanced for embolization.During the deployment, the interlocking arm could not be opened.The procedure was completed with the same type of device.No complications were reported, and the patient condition following procedure was stable.However, returned device analysis revealed the main coil was detached.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20894664
Report Number2124215-2024-77157
Device Sequence Number8710323
Product Code KRD
UDI-Device Identifier08714729797432
UDI-Public08714729797432
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2026
Device Model NumberM001363660
Device Catalogue NumberM001363660
Device Lot Number0032037351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2024
Initial Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight68 KG